MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium spring coil could not be detached.After replacing it with another es spring coil, it functioned normally.It was reported non-detachment occurred.The physician attempted to detach the coil with the instant detacher 0 times.The physician did not try to detach the coil with another instant detacher.There was one manual attempt made at detachment via hypotube.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was noted the patient's blood flow was normal and vessel tortuosity was minimal.No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis as found condition- the axium prime pusher was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details - the axium prime pusher was found broken at the break indicator.The proximal segment was not returned for analysis.The release wire and coin were fully retracted out of the pusher/lumen stop and not returned for analysis.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.The lumen stop was found undamaged.The retainer ring was found undamaged.Dried blood was found under the ptfe shrink tubing and within the lumen stop and retainer ring.Testing/analysis ¿ the coin could not be measured as it was not returned.The lumen stop inner diameter was measured to be 0.0029¿, which is still within specification (specification: 0.00220¿ ¿ 0.0029¿).Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed as the axium prime was returned with the implant already detached.The release wire was fully retracted, and the implant coil was already detached as expected by the detachment subassemblies.In addition, no damages or non-conformances to specification were found that would contribute towards the reported non-detachment.As the implant coil was not returned for analysis, any contribution of the implant towards the reported non-detachment could not be determined.Dried blood was found under the shrink tubing and within the lumen stop, potentially contributing towards non-detachment during the procedure; however, it is not known how much the blood had coagulated during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the lesion was characterized as an unruptured, saccular aneurysm located in the anterior circulation at the c5-c6 segment, measuring 5mm by 4mm.The cause of the coil non-detachment was not determined.No issues were encountered prior to the coil non-detachment, and no pushwire damage was observed after removal from the patient.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23631665
Report Number9617601-2025-02949
Device Sequence Number18737082
Product Code KRD
UDI-Device Identifier00763000313739
UDI-Public(01)00763000313739(17)280130(10)230574179
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot Number230574179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer11/27/2025
01/23/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/18/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight65 KG